Fatal myocarditis in a child with systemic onset juvenile idiopathic arthritis during treatment with an interleukin 1 receptor antagonist

11Citations
Citations of this article
23Readers
Mendeley users who have this article in their library.

This article is free to access.

Abstract

Background: The pathologic diagnosis of isolated myocarditis without pericardial involvement is uncommonly encountered in systemic onset Juvenile Idiopathic Arthritis (soJIA).Case: An eleven year-old boy with soJIA died suddenly while being treated with the interleukin 1 (IL-1) receptor inhibitor, anakinra. His autopsy revealed an enlarged heart and microscopic findings were consistent with myocarditis, but not pericarditis. Viral PCR testing performed on his myocardial tissue was negative.Conclusion: This case illustrates myocarditis as a fatal complication of soJIA, potentially enabled by anakinra. © 2012 Zeft et al; licensee BioMed Central Ltd.

Cite

CITATION STYLE

APA

Zeft, A. S., Menon, S. C., & Miller, D. (2012). Fatal myocarditis in a child with systemic onset juvenile idiopathic arthritis during treatment with an interleukin 1 receptor antagonist. Pediatric Rheumatology, 10. https://doi.org/10.1186/1546-0096-10-8

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free